MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 7.0MM TI SIDE-OPENING SCREW 45MM; ORTHOSIS, SPONDYLOSTHESIS SPINAL FIXATION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 7.0MM TI SIDE-OPENING SCREW 45MM; ORTHOSIS, SPONDYLOSTHESIS SPINAL FIXATION
Model Number 498.745
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Date of Event 01/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Patient weight not provided for reporting.Date of event: unknown when pain, break or non-union started.Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4): the complaint indicated that the screw broke post-op requiring additional surgical intervention.The investigation could not be completed; no conclusion could be drawn, as no product was received.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, a patient underwent a revision of synthes uss hardware since the patient experienced pain and one (1) left s1 screw broke due to nonunion.The patient underwent a posterior lumbar spine fusion with synthes uss on (b)(6) 2010 for an unknown spinal fracture.Subsequently, nonunion and broken screw were identified in follow-up x-rays and the surgeon decided to revise all hardware.All hardware was removed except the shaft of the broken left s1 screw which was not retrievable.The patient was revised to one (1) new screw bilaterally at l5 level, one (1) right s1 and bilaterally in the ilium (extended to the ilium) and by connecting new rods.The procedure was completed successfully.The patient condition was reported to be most likely stable.This complaint involves one (1) device.Concomitant devices reported: titanium nuts (part# 498.003, lot# unknown, quality# 4); titanium collars with grooves (part# 498.011, lot# unknown, quantity# 4); 6 mm titanium hard rods (part# 498.102, lot# unknown, quantity# 2); unknown uss screws (part# unknown, lot# unknown, quantity# unknown).This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Additional device product codes: mni, kwp, kwq, nkb.Therapy date: (b)(6) 2010.A device history record (dhr) review was performed on part no: 498.745, lot no: 6306645: manufacturing site: (b)(4), release to warehouse date: 27-jan-2010, supplier dhr: n/a: no non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Date reported incorrectly on initial medwatch.The date should have been (b)(6) 2018.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
7.0MM TI SIDE-OPENING SCREW 45MM
Common Device Name
ORTHOSIS, SPONDYLOSTHESIS SPINAL FIXATION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7275440
Report Number2939274-2018-50648
Device Sequence Number18862799
Product Code MNH
UDI-Device Identifier10705034791616
UDI-Public(01)10705034791616(10)6306645
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K141897
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number498.745
Device Catalogue Number498.745
Device Lot Number6306645
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/24/2018
Supplement Date Received by Manufacturer03/23/2018
Initial Report FDA Received Date02/15/2018
Supplement Report FDA Received Date03/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR